What are the common side effects of NSAIDS?

Answers (2)

28 Mar 2012

The major side effects of NSAIDs are related to their effects on the stomach and bowels (gastrointestinal system). Some 10%-50% of patients are unable to tolerate NSAID treatment because of side effects, including abdominal pain, diarrhea, and upset stomach. Approximately 15% of patients on long-term NSAID treatment develop a peptic ulcer (ulceration of the stomach or duodenum). Even though many of these patients with ulcers do not have symptoms and are unaware of their ulcers, they are at risk of developing serious ulcer complications such as bleeding or perforation of the stomach.

Common side effects of NSAIDs may include the following:

Dizziness
Headache
Nausea
Diarrhea
Excess gas
Constipation
Extreme weakness or fatigue
Dry mouth

Expand...

Votes: +0
Anonymous 5 Apr 2012

Suzanne's answer covers it it all, but I also get extreme pain in my stomach when I try to take any of them which leads to her list of tummy issues.

Anonymous

3 Apr 2012

For some people, NSAID's put them to sleep, and they cannot function when taking them. I'm not sure if that is even listed as a side effect, but I know several people who simply can't function from sleepiness.

Votes: +0

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Can the common side effects of hydroxychloroquine begin after long term use?

I have been on hydroxychloroquine sulfate for 6 years as treatment for Lupus. Can the common side effects begin after long term use? I am ...

1 answer 2 Aug 2010

What are the most common side effects of Micronor Birth Control?

Hi, I recently was given Micronor BC from my doctor because I am unable to use BC with estrogen. I am wondering what the most common side effects ...

0 answers 9 May 2013

Most common side effects?

 I am a medical student.There are several questions coming  in board exams about most common side effects.  It is not easy to ...

2 answers 25 Feb 2014

How common are the systematic side effects from topical tretinoin (0.05%) ?

I've read the side effects of tretinoin and now I am left wondering how common these really are (liver, nervous system, etc.). There is no ...

1 answer 20 days ago